Pain in the eyes


Has anyone experienced sharp pain in the eyes, which I call "pins in the eyes" because the pain is sudden, sharp and very intense. It lasts for a few seconds only but it now seems to leave a lingering discomfort for a little longer. I have MF and have asked my consultant about it but he is ignoring it. I am not on any medication so it cannot be a side effect of anything but I am on transfusions. It first began when my haemoglobin was very low. It disappeared after a first two transfusions but is back now. Does anyone has any advice for me? Thank you.

10 Replies

  • Might be wortha referral to eye clinic or even pop into eye a and e as could be related to something else but either way you need to know what the problem is

  • Hi daisystar, I have PV and have very low counts at the moment due to a venesection mistake. I haven't experienced pain but have experienced distortions in vision, e.g. words on the computer screeen dropping out of line - scary. I went to the optician and got checked out and was told it was an ocular migraine. Please do get checked out - it might be nothing but you will worry about it until you know. Kind regards Aime x

  • Thank you Aime. I will have it checked by an optician.

  • if there is a problem the optician will refer you to the hospital please let us know how you get on michelle

  • Hi, absolutely know what you are talking about, used to get this stabbing pain in my eye, usually one, as if someone had stuck a dagger in it, and pain would linger sometimes. Came and went and tried to identify cause, but never could exactly, except did happen more when temperature extra cold. Asked haematologist and optician, but both seemed a bit baffled. Haven't had it for a while now, though. Have ET and on Busulfan, and just wonder if the drug has had an effect on it, i.e. to the good. Very best wishes and sympathy too, as it is excruciating and quite frightening when it happens without any warning. Tinkerbell13

  • Hi, I have it. Mostly in one eye and is like sudden needle stubbing in my eye. this is been going on for while and seems one one can say what it is, including optometrist and oculist. I also sometime have like blood burst in that same eye as if is bleeding. I have ET with Jack 2 + now I am on Interferon and Aspirin.

    Wish you well.

  • I get it too ... I have ET on Hydrea ... so was surprised to see your post .... Comes on suddenly so sharp and intense and then is gone as quickly .... I seem to get spates of it then not at all ..... Now I know others have I will keep a note of what is happening with my bloods when I get the spates.. I guess another odd symptom of MPNs.

  • Thank you for your replies. I saw my consultant on Friday and he referred me to an ophthalmologist. I will let you know the outcome.

  • don't want to worry you but you may be experiencing tiny blood clots in the eye, which could seriously affect your vision in the future. Please push your consultant or go to your local optician. Your consultant most certainly shouldn't be ignoring this. Please let us know how you get on xx

  • Hi , I too get this pain in the eye also have MF. Again don't no why a I am .on Rux for the last three weeks made a big differnce to how I feel can at this moment in time recommend it .I went for a scan yesterday ,so await the results but my Heamatologist thinks it shrunk my spleen was 23.10 so watch this space next week for new measurement . I have low hemaglobin 7.2 & . BP first reading 106 X 58 secend 116 X 59 third 106 X 58. Had it done in the chemist I don't understand it but she said its ok .

    Have an thumping sound in my ear when am active witch is very enoying but goes when I rest. Any one else exspeapiance this.Dr don't think anything to do with MF.

You may also like...